Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 23, NWS State College, PA

April 24, 20134 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Apr 24, 2013, 5:23 PM EDT for 4 counties in Pennsylvania. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2013, 5:23 PM EDT (21:23 UTC)
Expired
Apr 24, 2013, 6:00 PM EDT
In force
37 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, Cumberland County, PA, Franklin County, PA, Fulton County, PA

The radar

The Sterling radar (KLWX), 100 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 5:30 PM EDTTSTM WND DMGMercersburg, PATREES AND WIRES DOWN ON MAIN ST.
Apr 24, 5:40 PM EDTTSTM WND DMGGreencastle, PATREES REPORTED DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 4:55 PM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2013-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2013-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
788 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

036 
WUUS51 KCTP 242123
SVRCTP
PAC001-041-055-057-242200-
/O.NEW.KCTP.SV.W.0023.130424T2123Z-130424T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
523 PM EDT WED APR 24 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHWESTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 600 PM EDT

* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR PECKTONVILLE...MOVING
  NORTHEAST AT 60 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING
  WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  FORT LOUDON...
  GREENCASTLE...
  MARION AND CHAMBERSBURG...
  FAYETTEVILLE AND SCOTLAND...
  SHIPPENSBURG AND SHIPPENSBURG UNIVERSITY...
  WALNUT BOTTOM AND CASHTOWN...

OTHER LOCATIONS IN THE WARNING INCLUDE GETTYSBURG NATIONAL MILITARY
PARK...WHITETAIL SKI AREA...LIBERTY MOUNTAIN RESORT...GETTYSBURG
COLLEGE...SHIPPENSBURG UNIVERSITY AND PENN STATE MONT ALTO.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 36.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...ROUTE 522...STATE ROAD 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE NEAR 
BERKELEY SPRINGS IN WEST VIRGINIA. DO NOT STAY OUTDOORS.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 3972 7812 3995 7807 4016 7723 3972 7716
TIME...MOT...LOC 2122Z 241DEG 52KT 3975 7794

$$

FORECASTER: EVANEGO
1 follow-up statement
158 
WWUS51 KCTP 242150
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
550 PM EDT WED APR 24 2013

PAC057-242200-
/O.CAN.KCTP.SV.W.0023.000000T0000Z-130424T2200Z/
FULTON PA-
550 PM EDT WED APR 24 2013

...THE SEVERE THUNDERSTORM WARNING FOR FULTON COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

LAT...LON 3972 7771 3983 7782 4000 7786 4016 7723
      3972 7716
TIME...MOT...LOC 2150Z 241DEG 52KT 3994 7748

$$

PAC001-041-055-242200-
/O.CON.KCTP.SV.W.0023.000000T0000Z-130424T2200Z/
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-
550 PM EDT WED APR 24 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR FRANKLIN...CUMBERLAND AND ADAMS COUNTIES...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FAYETTEVILLE...OR NEAR
CHAMBERSBURG...MOVING NORTHEAST AT 60 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  ARENDTSVILLE AND CASHTOWN...
  PINE GROVE FURNACE AND BENDERSVILLE...

OTHER LOCATIONS IN THE WARNING INCLUDE GETTYSBURG NATIONAL MILITARY
PARK...LIBERTY MOUNTAIN RESORT...GETTYSBURG COLLEGE...SHIPPENSBURG
UNIVERSITY AND PENN STATE MONT ALTO.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE 15...
ROUTE 30...STATE ROAD 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 3972 7771 3983 7782 4000 7786 4016 7723
      3972 7716
TIME...MOT...LOC 2150Z 241DEG 52KT 3994 7748

$$

FORECASTER: EVANEGO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 4:08 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 24, 4:08 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
408 PM EDT WED APR 24 2013

.SYNOPSIS...
A COLD FRONT WILL BRING A PERIOD OF SHOWERS AND THUNDERSTORMS TO
THE AREA FOR THE REMAINDER OF THE AFTERNOON AND EVENING. BEHIND
THIS FRONT TEMPERATURES WILL QUICKLY FALL WITH GUSTY NORTHWEST
WINDS. THURSDAY WILL BE COOL WITH SCATTERED RAIN AND A FEW SNOW
SHOWERS OVER THE NORTHWEST MOUNTAINS. DRY WEATHER WITH A SLOW
WARMING TREND WILL BEGIN ON FRIDAY AND CONTINUE THROUGH THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AREA OF SHOWERS AND THUNDERSTORMS HAVE ENTERED WARREN AND MCKEAN
COUNTIES. THIS BAND WILL MOVE INTO THE REST OF THE WESTERN CWA BY
20Z AND PUSH EASTWARD THIS AFTERNOON AND EVENING. NOT MUCH CHANGE
TO THE FORECAST AS WHILE CONDITIONS FOR STRONG THUNDERSTORMS ARE NOT
PERFECT...THERE WILL BE ENOUGH INSTABILITY FOR THE POTENTIAL OF
THUNDERSTORMS PRODUCING BRIEF HEAVY DOWNPOURS AND STRONG GUSTY
WINDS AS THEY MOVE EAST. THIS IS ALONG AND AHEAD OF A STRONG COLD
FRONT WITH STRONG TEMPERATURE FALLS BEHIND IT. LOOK FOR
TEMPERATURES TO QUICKLY DROP INTO THE 40S LATER THIS EVENING FROM
WEST TO EAST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
POST FRONTAL NORTHWEST WINDS AND CAA WILL MAKE FOR A COOL DAY WITH
BELOW AVERAGE TEMPERATURES ACROSS THE REGION. SHOWERS WILL FORM
ACROSS THE NW MOUNTAINS IN THE AFTERNOON AND THE HIGHER ELEVATIONS
WILL SEE GRAUPEL OR SNOW FALL WITH SOME OF THE HEAVIER CELLS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
BROAD CYCLONIC FLOW OVER MUCH OF NORTH AMERICA WILL BEGIN TRANSITIONING
INTO A ZONAL FLOW PATTERN AT THE START OF THE LONG TERM PERIOD. THE
UPPER FLOW PATTERN IS THEN FORECAST TO BEGIN RE-AMPLIFYING BY LATE
IN THE WEEKEND WITH A LONGWAVE RIDGE BUILDING ALONG THE
APPALACHIANS...DOWNSTREAM OF UPPER TROFFING DEVELOPING ALONG THE
NORTHERN AND CENTRAL ROCKIES.

THIS UPPER FLOW PATTERN WILL SUPPORT AN ELONGATED SFC HIGH FROM THE
CANADIAN MARITIMES SOUTHWARD INTO THE CAROLINAS THROUGH THE LONG TERM
PERIOD. THIS WILL PROVIDE NEAR TO SLIGHTLY BELOW NORMAL TEMPS
...DEPENDING ON DAILY CLOUD COVER....AND NEAR TO SLIGHTLY ABOVE
NORMAL TEMPS ALONG WITH LITTLE TO IF ANY PRECIPITATION THROUGH THE
PERIOD.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
24/18Z...
THE MAIN AVIATION CONCERN FOR THIS TAF PACKAGE WILL BE A COLD
FRONT CROSSING CENTRAL PA LATE THIS AFTN INTO THIS EVE. A BAND OF
SHOWERS AND EMBEDDED TSTMS WILL PROGRESSES EASTWARD ALONG THE
ADVANCING COLD FRONT...EVOLVING INTO LOW-TOPPED CONVECTIVE LINE AND
POSING A THREAT FOR STRONG WIND GUSTS AS IT CROSSES THE AREA. HI-
RES MODEL DATA IN GOOD AGREEMENT IN SHOWING CONVECTION ENTERING
CENTRAL PA THIS AFTN AND EXITING THE SUSQ VALLEY AFTER 00Z THIS
EVE. EXPECT MVFR TO LOCALIZED IFR VSBYS IN SHRA/ISOLD TSRA...WITH
LOW-END VFR TO MVFR CIGS.

NORTHWESTERLY FLOW DEVELOPS BEHIND THE FRONT TONIGHT AND
CONTINUES INTO THURSDAY. EXPECT MVFR CIGS TO LINGER ACRS WRN TAF
SITES /BFD AND JST/...WITH VFR CONDS PREVAILING E OF THE
ALLEGHENY FRONT.

A STRETCH OF RELATIVELY QUIET WEATHER IS EXPECTED FOR THE END OF
THE WEEK INTO THIS WEEKEND.

.OUTLOOK...

THU...SCT -SHRA/MVFR CIGS WEST. VFR ELSEWHERE.
FRI-SAT...GENERALLY VFR. NO SIG WX.
SUN-MON...GENERALLY VFR. ISOLD -SHRA PSBL.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ROSS
NEAR TERM...ROSS
SHORT TERM...ROSS
LONG TERM...DEVOIR/GARTNER
AVIATION...EVANEGO
Hazardous weather outlook, Apr 24, 5:17 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
517 PM EDT WED APR 24 2013

PAZ027-028-036-041-042-046-049>053-056>059-063>066-252130-
MIFFLIN-JUNIATA-FRANKLIN-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
517 PM EDT WED APR 24 2013

...SEVERE THUNDERSTORM WATCH 138 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004>006-010>012-017>019-024>026-033>035-037-045-252130-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-
BEDFORD-FULTON-TIOGA-SOUTHERN CLINTON-
517 PM EDT WED APR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RXR

In the hours before

Special weather statement, Apr 24, 3:54 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
354 PM EDT WED APR 24 2013

PAZ026-033>035-242045-
BEDFORD PA-FULTON PA-HUNTINGDON PA-SOMERSET PA-
354 PM EDT WED APR 24 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BEDFORD...FULTON...
SOUTHEASTERN SOMERSET AND SOUTHWESTERN HUNTINGDON COUNTIES...

AT 352 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
OGLETOWN TO FROSTBURG...MOVING NORTHEAST AT 60 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. THESE STORMS
WILL AFFECT SCHELLSBURG...RAINSBURG...WOODBURY...WELLS TANNERY AND
SALUVIA.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 113 AND 176...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-99 BETWEEN MILE MARKERS 0 AND 10.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219...ROUTE 220...ROUTE 522.

LAT...LON 3972 7903 4000 7905 4026 7832 4025 7829
      4028 7827 4035 7796 3977 7805 3972 7810

FORECASTER: EVANEGO
Special weather statement, Apr 24, 4:03 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
403 PM EDT WED APR 24 2013

PAZ012-017>019-024>027-033-034-045-242100-
BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-HUNTINGDON PA-MIFFLIN
PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-SOMERSET PA-SOUTHERN
CENTRE PA-SOUTHERN CLINTON PA-
403 PM EDT WED APR 24 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BLAIR...CENTRE...
CLINTON...EASTERN CLEARFIELD...NORTH CENTRAL BEDFORD...NORTHEASTERN
SOMERSET...NORTHERN HUNTINGDON...SOUTHEASTERN CAMBRIA AND WESTERN
MIFFLIN COUNTIES THROUGH 5 PM EDT...

AT 357 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
LECONTES MILLS TO RAMEY TO CASSANDRA TO CENTRAL CITY...MOVING
NORTHEAST AT 55 MPH.

WIND GUSTS TO 50 MPH FROM THE WEST OR SOUTHWEST ARE POSSIBLE WITH
THESE STORMS. A 15 TO 20 MINUTE PERIOD OF VERY HEAVY RAIN WILL FALL
FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL
POOR DRAINAGE AREAS. THESE STORMS WILL AFFECT SANDY
RIDGE...KEATING...RENOVO...STATE COLLEGE...ZION AND LAMAR.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE DELGROSSO'S AMUSEMENT
PARK...LAKEMONT PARK AND ISLAND WATERPARK...PENNSYLVANIA MILITARY
MUSEUM...ALLEGHENY PORTAGE RAILROAD NATIONAL HISTORIC SITE...TUSSEY
MOUNTAIN SKI AREA...BLUE KNOB SKI RESORT...PENNSYLVANIA STATE
UNIVERSITY...LOCK HAVEN UNIVERSITY...JUNIATA COLLEGE AND PENN STATE
ALTOONA.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 126 AND 183...I-99 BETWEEN MILE MARKERS 10
AND 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...ROUTE 522...
STATE ROAD 26...STATE ROAD 45...STATE ROAD 120...STATE ROAD 350...
STATE ROAD 453.

LAT...LON 4009 7879 4032 7870 4077 7830 4115 7830
      4141 7758 4138 7753 4137 7754 4133 7747
      4129 7745 4123 7737 4122 7733 4114 7725
      4087 7750 4040 7778

FORECASTER: LAMBERT
Local storm report, Apr 24, 4:27 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
427 PM EDT WED APR 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TSTM WND DMG     JOHNSTOWN               40.33N  78.92W
04/24/2013                   CAMBRIA            PA   911 CALL CENTER

            WIRES REPORTED DOWN IN THE CITY OF JOHNSTOWN.

&&

EVENT NUMBER CTP1300045

EVANEGO
Special weather statement, Apr 24, 5:01 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
501 PM EDT WED APR 24 2013

PAZ035-036-242145-
FRANKLIN PA-FULTON PA-
501 PM EDT WED APR 24 2013

...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN AND SOUTHERN FULTON
COUNTIES...

AT 500 PM EDT...A STRONG THUNDERSTORM WAS NEAR COVE MILLS...MOVING
NORTHEAST AT 70 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL
AFFECT BIG COVE TANNERY...FORT LOUDON AND ROXBURY.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE WHITETAIL SKI AREA AND PENN
STATE MONT ALTO.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 188 AND 199...I-70 BETWEEN
MILE MARKERS 153 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 20.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.

LAT...LON 3973 7837 3982 7830 3991 7826 4007 7788
      4006 7786 4008 7785 4016 7766 3978 7750
      3971 7781 3971 7836

FORECASTER: EVANEGO
Special weather statement, Apr 24, 5:12 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
512 PM EDT WED APR 24 2013

PAZ037-041-042-045-046-053-242215-
COLUMBIA PA-NORTHERN LYCOMING PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
512 PM EDT WED APR 24 2013

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LYCOMING...
NORTHWESTERN COLUMBIA...SOUTHEASTERN CLINTON...SOUTHEASTERN TIOGA AND
SULLIVAN COUNTIES THROUGH 615 PM EDT...

AT 509 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
RALSTON TO SALLADASBURG TO CARROLL...MOVING EAST AT 50 MPH.

WESTERLY WIND GUSTS BETWEEN 40 AND 50 MPH ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT WILLIAMSPORT...MONTOURSVILLE...
PICTURE ROCKS...LAIRDSVILLE...BIGGERTOWN AND RICKETTS GLEN STATE
PARK.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE LITTLE LEAGUE WORLD SERIES
COMPLEX.

THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 10 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 14...STATE ROAD 118.

LAT...LON 4131 7631 4120 7632 4114 7664 4118 7680
      4116 7688 4114 7690 4115 7696 4109 7698
      4105 7735 4160 7704 4162 7688 4160 7685
      4154 7621

FORECASTER: LAMBERT
Local storm report, Apr 24, 5:15 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
515 PM EDT WED APR 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     TSTM WND DMG     JOHNSTOWN               40.33N  78.92W
04/24/2013                   CAMBRIA            PA   911 CALL CENTER

            WIRES REPORTED DOWN IN THE CITY OF JOHNSTOWN.

0445 PM     TSTM WND DMG     ALEXANDRIA              40.56N  78.10W
04/24/2013                   HUNTINGDON         PA   911 CALL CENTER

            TREES REPORTED DOWN ON OLD ROUTE 22 IN PORTER TWP.

0451 PM     TSTM WND DMG     HUNTINGDON              40.50N  78.01W
04/24/2013                   HUNTINGDON         PA   911 CALL CENTER

            TREED REPORTED DOWN ON COLD SRPINGS ROAD.

&&

EVENT NUMBER CTP1300045 CTP1300047 CTP1300046

EVANEGO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 3:26 PM EDTSpecial Weather StatementCTPCambria49 min
Apr 24, 3:39 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Clearfield51 min
Apr 24, 3:54 PM EDTSpecial Weather StatementCTPBedford, Fulton, Somerset51 min
Apr 24, 4:03 PM EDTSpecial Weather StatementCTPBlair, Centre, Clinton, Huntingdon57 min
Apr 24, 4:37 PM EDTSevere Thunderstorm WarningCTPBedford, Centre, Clinton, Cumberland, Franklin, Fulton and 6 more53 min
Apr 24, 5:01 PM EDTSpecial Weather StatementCTPFranklin, Fulton44 min
Apr 24, 5:12 PM EDTSpecial Weather StatementCTPLycoming, Sullivan63 min
Apr 24, 5:32 PM EDTSpecial Weather StatementCTPColumbia, Dauphin, Juniata, Lebanon, Montour, Northumberland and 4 more58 min
Apr 24, 6:11 PM EDTSpecial Weather StatementCTPAdams, Cumberland, Franklin, York34 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.